MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN CUP; UNK HIP IMPLANT

STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN CUP; UNK HIP IMPLANT
Catalog Number 623-00-28C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 12/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient had 3 dislocations.Then had surgery to replace device (b)(6) 2017.
 
Additional Manufacturer Narrative
D4 - device information was corrected.An event regarding dislocation was reported.The event was confirmed through medical review.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: provided medical records were provided to the clinician who indicated that: "no operative reports, no listing of the primary hip components, and no examination of explanted components are available.The first revision of the left total hip arthroplasty twenty years post-surgery for poly wear replaced the liner with a 28/0° insert, which subsequently proved to be unstable and dislocated three times anteriorly.Revision total hip arthroplasty is more prone to dislocation than primary procedures.Revision to an mdm bearing has since been stable and reduced.There is no evidence that this clinical situation was due to any factors of implant design, manufacturing or material of any stryker product." conclusion: it was reported that the patient was revised after reoccurring dislocations.The provided medical records were reviewed by clinician who concluded that no operative reports, no listing of the primary hip components, and no examination of explanted components are available.The first revision of the left total hip arthroplasty twenty years post-surgery for poly wear replaced the liner with a 28/0° insert, which subsequently proved to be unstable and dislocated three times anteriorly.Revision total hip arthroplasty is more prone to dislocation than primary procedures.Revision to an mdm bearing has since been stable and reduced.There is no evidence that this clinical situation was due to any factors of implant design, manufacturing or material of any stryker product.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, implant sheets and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
The patient had 3 dislocations.Then had surgery to replace device (b)(6) 2017.

Brand Name
UNKNOWN CUP
Common Device Name
UNK HIP IMPLANT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7946741
Report Number0002249697-2018-03239
Device Sequence Number19396953
Product Code LPH
UDI-Device Identifier07613327039375
UDI-Public07613327039375
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number623-00-28C
Device Lot NumberRW04TT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight102